Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

How are spasm attacks and coughing controlled in children ?

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 683 Questions
Hi, My daughter (2yr 10months old, wt. 13kg) has severe cough. After an x-ray today, doctor has given Budecort and Duolin in nebulizer. She hasn't improved in last 12 hours (we have done 2 nebulization rounds, one with both budecort and duolin, and one with duolin alone). In fact she is coughing continuously right now. What should we do? Should we increase the frequency of budecort nebulization?
Posted Tue, 17 Apr 2012 in Child Health
Answered by Dr. Taher Kagalwala 23 hours later

Thank you for seeking help through this site. It appears that your doctor has felt the need to open up her air passages as she may be having an attack of spasm of the same, a condition not far different from the breathing difficulty you see asthma patients having from time to time. If this diagnosis is correct, he has chosen the right medicines for the kid. However, if the attack is particularly severe, she may need even more frequent duolin nebulisation (and not budecort).

There is the possibility that she needs an antibiotic; if nothing has been used, you should speak to the doctor about the same.

The last possibility, although unlikely, is that she does not have a spasm of the airways, and there is something else the matter. Check with your family if she had an episode of choking following sudden and accidental inhalation of a food particle or a small toy part or a peanut, and also see if the doctor overlooked an obvious tonsil enlargement and infection ... I think there are many possibilities, and my humble request is to see the doctor again, or seek a second opinion.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor